Arkansas, 2002

Damaging Wind in Arkansas, April 8, 2002

April 8, 2002 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 7, 4:05 PM CST, 9 hours 25 minutes earlier.

Area forecast discussion, Apr 7, 4:05 PM CST, 9 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
505 PM CDT SUN APR 7 2002

WET WEATHER PATTERN IN STORE FOR THE FORECAST AREA THROUGH TUESDAY.
STRONG H5 LOW OVER NEW MEXICO THIS AFTERNOON WILL MOVE SLOWLY TOWARD
ARKANSAS THROUGH TUESDAY. ABUNDANT MOISTURE OVER THE STATE...
ESPECIALLY THE NORTHERN AND WESTERN SECTIONS WILL HELP PRODUCE
SIGNIFICANT RAINFALL TONIGHT AND MONDAY. HAVE ISSUED A FLASH FLOOD
WATCH FOR THE NORTHERN AND WESTERN SECTIONS OF THE FORECAST AREA FOR
TONIGHT. FLASH FLOOD WATCH MAY BE NEEDED FOR ADDITIONAL AREAS ON
MONDAY. WEAK FRONT WILL SLOWLY MOVE INTO THE STATE ON TUESDAY AND
PRECIPITATION WILL END FROM THE WEST ON TUESDAY. DRY WEATHER ON TAP
FOR WEDNESDAY AND THURSDAY. NEXT CHANCE OF PRECIPITATION WILL SLOWLY
CREEP BACK INTO THE STATE ON FRIDAY...BUT BETTER CHANCES EXPECTED
FOR SATURDAY AND SUNDAY.

FCSTID = 22
HRO   52  67  54  67 /  90  70  50  40
LIT   58  71  57  71 /  70  80  60  50
HOT   57  70  57  72 /  90  60  50  40
PBF   58  72  57  72 /  60  80  60  50

.LZK...FLASH FLOOD WATCH FOR TONIGHT FOR ZONES ARZ003>005...
ARZ012>013...ARZ021>023...ARZ030>031...ARZ037>042...ARZ052.

In the hours before

Special weather statement, Apr 8, 1:20 AM CST, 10 minutes before
ARZ045>047-055>057-062>069-080830-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
220 AM CDT MON APR 8 2002

...SEVERE THUNDERSTORM WATCH UNTIL 600 AM CDT...

SEVERE THUNDERSTORM WATCH NUMBER 78 WILL BE IN EFFECT UNTIL 600 AM
CDT THIS MORNING FOR MUCH OF EAST CENTRAL AND SOUTHEASTERN
ARKANSAS.

AT 215 AM CDT...DOPPLER RADAR INDICATED A LINE OF STRONG TO SEVERE
THUNDERSTORMS EXTENDING FROM NEAR PINE BLUFF TO NEAR MONTICELLO TO
NEAR CROSSETT. STORMS IN THE LINE WERE MOVING EAST AT 50 MPH.

ADDITIONAL STORMS MAY FORM IN THE WATCH AREA OVER THE NEXT FEW
HOURS. STRONG AND DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH
THESE STORMS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER
INFORMATION FROM YOUR NATIONAL WEATHER SERVICE.

22

The radar

The Little Rock radar (KLZK), 154 km away, was scanning. The volume nearest the first event began at 07:27 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Drew

When
April 8, 1:30 AM CST
Where
Drew County, 10 mi SE of Monticello
Measured
50 kt (58 mph)
Reported by
GENERAL PUBLIC
Coordinates
33.533, -91.683

Thunderstorm winds blew down a large tree.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, April 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5291831.